MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Dyspnea (1816); High Blood Pressure/ Hypertension (1908); Mitral Regurgitation (1964); Tissue Damage (2104)
Date of Event 07/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
B2: date of death - estimated.D7: date of explant - estimated.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
This is filed to report the patient death.It was reported that the initial mitraclip procedure was performed on (b)(6) 2019 to treat mitral regurgitation (mr) with a grade of 4+.One clip was implanted successfully reducing mr to 1+.On (b)(6) 2019, the patient presented with dyspnea and pulmonary hypertension.Echocardiogram was performed showing the clip detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda).Tissue damage was noted and mr increased to 4+.On an unspecified date, mitral valve replacement was performed.The patient was not able to recover from the systemic inflammatory response of cardiac surgery and died 24 hours after the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not identify any similar incidents.It should be noted that the reported patient effects of mitral valve injury (tissue damage), mitral regurgitation, hypertension, and death as listed in the mitraclip system instructions for use (ifu) are known possible complications associated with mitraclip procedures.This event was further reviewed by an abbott vascular medial affairs director.The reviewer concluded, death was a complication of surgery and was unrelated to the device.However, the need for surgery was related to the clip detachment associated with tissue damage.All available information was investigated and the definitive cause for reported single leaflet device attachment/slda resulting in tissue damage and mitral regurgitation could not be determined.Based on the information reviewed the tissue damage and mitral regurgitation were due to slda.The investigation was unable to determine a definitive cause for the patient effect of hypertension and shortness of breath.Death was due to patient¿s health complications.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was provided: mitral valve replacement was performed on (b)(6) 2019.The patient died on (b)(6) 2019.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8942399
Report Number2024168-2019-11302
Device Sequence Number2041328
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Catalogue NumberCDS0501
Device Lot Number81205U291
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient Weight65